Some remarks on interval graphs

Abstract

Using simplicial decompositions a new and simple proof of Lekkerkerker-Boland’s criterion for interval graphs is given. Also the infinite case is considered, and the problem is tackled to what extent the representation of a graph as an interval graph is unique.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    S. Benzer, On the topology of the genetic fine structure,Proc, Nat. Acad. Sci. U.S.A. 45 (1959), 1607–1620.

    Article  Google Scholar 

  2. [2]

    D. R. Fulkerson, andO. A. Gross, Incidence matrices and interval graphs,Pacific J. Math. 15 (1965), 835–855.

    MATH  MathSciNet  Google Scholar 

  3. [3]

    P. C. Gilmore andA. J. Hoffman, A characterization of comparability graphs and interval graphs,Canad. J. Math. 16 (1964), 539–548.

    MATH  MathSciNet  Google Scholar 

  4. [4]

    M. C. Golumbic,Algorithmic graph theory and perfect graphs, Academic Press, New York, 1980.

    Google Scholar 

  5. [5]

    G. Hajós, Über eine Art von Graphen,Intern. Math. Nachr. 11, Problem 65 (1957).

    Google Scholar 

  6. [6]

    A. Hajnal andJ. Surányi, Über die Auflösung von Graphen in vollständige Teilgraphen,Ann. Univ. Sci. Budapestinensis 1 (1958), 113–121.

    MATH  Google Scholar 

  7. [7]

    R. Halin,Graphentheorie II, Wiss. Buchges., Darmstadt, 1981.

    Google Scholar 

  8. [8]

    C. Lekkerkerker andJ. Boland, Representation of a finite graph by a set of intervals on the real line,Fundam. Math. 51 (1962), 45–64.

    MATH  MathSciNet  Google Scholar 

Download references

Author information

Affiliations

Authors

Additional information

Dedicated to Tibor Gallai on his seventieth birthday

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Halin, R. Some remarks on interval graphs. Combinatorica 2, 297–304 (1982). https://doi.org/10.1007/BF02579236

Download citation

AMS subject classification (1980)

  • 05 C 99
  • 05 C 38